MAUDE Adverse Event Report: UNKNOWN ROTAREX; THROMBECTOMY & ATHERECTOMY

UNKNOWN ROTAREX; THROMBECTOMY & ATHERECTOMY
Catalog Number 80201
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Detachment of Device or Device Component (2907); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: the medical device manufacturer (d3) and manufacturing location (g1) for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.H10: as the lot number for the device was provided, a review of the device history records will be performed.The device has not been returned to the manufacturer for evaluation.However, photos and images were provided for review.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a recanalization procedure in the superficial femoral artery via the groin access as the blood flow was partially restored after the first suction, the surgeon decided to continue the suction and during the suction, the coiled spring inside the catheter suddenly broke with the guide wire being intact.It was further reported that, great resistance was encountered during the withdrawal of the coiled spring.Furthermore, the surgeon repeatedly adjusted the angle and strength, and the coiled spring at the proximal end of the catheter and the entire outer catheter was successfully withdrawn, while the distal spring and the rotary cutting head end remained in the body.Reportedly, after the surgeon treatment, the distal spring and rotary cutting head end together with the outer sheath withdrawn from the body.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a recanalization procedure in the superficial femoral artery via the groin access as the blood flow was partially restored after the first suction, the surgeon decided to continue the suction and during the suction, the coiled spring inside the catheter suddenly broke with the guide wire being intact.It was further reported that, great resistance was encountered during the withdrawal of the coiled spring.Furthermore, the surgeon repeatedly adjusted the angle and strength, and the coiled spring at the proximal end of the catheter and the entire outer catheter was successfully withdrawn, while the distal spring and the rotary cutting head end remained in the body.Reportedly, after the surgeon treatment, the distal spring and rotary cutting head end together with the outer sheath was withdrawn from the body.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: the medical device manufacturer (d3) and manufacturing location (g1) for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical sample was not returned for evaluation and a physical investigation was not possible.The user provided report contains information regarding helix break.Provided image shows broken helix.Therefore, the investigation is confirmed for the reported helix break issue.The user reported mechanical jam was not confirmed due to no sample was received.The set lot number was not provided in the report and it was not possible to identify it.A definitive root cause could not be determined based upon the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ROTAREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
UNKNOWN
BR 
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18037345
Report Number3008439199-2023-00187
Device Sequence Number7344770
Product Code MCW
UDI-Device Identifier07640142810292
UDI-Public(01)07640142810292
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K211738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80201
Device Lot Number230660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown